zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability results for a generalized Lotka-Volterra system with distributed delays. Applications to predator-prey and epidemic systems. (English) Zbl 0716.92020
Summary: The paper contains an extension of the general ODE system proposed in previous papers by the same authors [see e.g. the first two authors’ paper, Comput. Math. Appl., Part A 12, 677-694 (1986; Zbl 0622.92016)], to include distributed time delays in the interaction terms. The new system describes a large class of Lotka-Volterra like population models and epidemic models with continuous time delays. Sufficient conditions for the boundedness of solutions and for the global asymptotic stability of nontrivial equilibrium solutions are given. A detailed analysis of the epidemic system is given with respect to the conditions for global stability. For a relevant subclass of these systems an existence criterion for steady states is also given.
92D25Population dynamics (general)
34C11Qualitative theory of solutions of ODE: growth, boundedness
34D05Asymptotic stability of ODE
34K99Functional-differential equations
34K20Stability theory of functional-differential equations
34K25Asymptotic theory of functional-differential equations
[1]Anderson, J. M.: The eutrophication of lakes. In: Meadows, D. L. and Meadows D. H. (eds.) Toward global equilibrium. Collected papers. Bristol Boston: Wright-Allen 1973
[2]Caperon, J.: Time lag in population growth response of Isochrysis galbana to a variable nitrate environment. Ecology 50, 188-192 (1969) · doi:10.2307/1934845
[3]Caswell, H.: A simulation study of a time lag population model. J. Theor. Biol. 34, 419-439 (1972) · doi:10.1016/0022-5193(72)90133-6
[4]Cunningham, A.; Nisbet, R. M.: Time lag and co-operativity in the transient growth dynamics of microalgae. J. Theor. Biol. 84, 189-203 (1980) · doi:10.1016/S0022-5193(80)80003-8
[5]Cushing, J. M.: Integrodifferential equations and delay models in population dynamics. Lect. Notes Biomath., vol. 20. Berlin Heidelberg New York: Springer 1977
[6]D’Ancona, v.: The struggle for existence. Leiden: E. J. Brill 1954
[7]Hassard, B. D.; Kazarinoff, N. D.; Wan, Y. H.: Theory and applications of Hopf bifurcation. Cambridge: Cambridge University Press 1981
[8]Hastings, A.: Multiple limit cycles in predator-prey models. J. Math. Biol. 11, 51-63 (1981) · Zbl 0471.92022 · doi:10.1007/BF00275824
[9]Hsu, S. B., Hubbell, S.; Waltman, P.: A mathematical theory for single-nutrient competition in continuous cultures of micro-organisms. SIAM J. Appl. Math. 32, 366-383 (1977) · Zbl 0354.92033 · doi:10.1137/0132030
[10]MacDonald, N.: Time lags in biological models. Lect Notes Biomath., vol 27. Berlin Heidelberg New York: Springer 1978
[11]Nisbet, R. M., Gurney, W. S. C.: Model of material cycling in a closed ecosystem. Nature 264, 633-635 (1976) · doi:10.1038/264633a0
[12]Roy, A. B.; Solimano, F.: Global stability of partially closed food-chains with resources. Bull. Math. Biol. 48, 455-468 (1986)
[13]Stépán, G.: Great delay in a predator-prey model, Nonlinear Anal. 10, 913-929 (1986) · Zbl 0612.92016 · doi:10.1016/0362-546X(86)90078-7
[14]Waltman, P.; Hubbell, S. P.; Hsu, S. B.: Theoretical and experimental investigations of microbial competition in continuous culture. In: Burton, T. (ed.) Modeling and differential equations in biology. New York: Dekker 1980
[15]Whittaker, R. H.: Communities and ecosystems. New York: Macmillan 1975